Norgesic: Indications, Dosage, Precautions, Adverse Effects
Россия
  • Россия
  • Украина

Norgesic – Product Information

Manufacture: iNova Pharmaceuticals
Country: Australia
Condition: Fever, Pain
Class: Skeletal muscle relaxants
Form: Tablets
Ingredients: orphenadrine citrate, paracetamol, magnesium stearate, colloidal anhydrous silica, microcrystalline cellulose, starch 1500

Orphenadrine citrate and paracetamol

Name of the medicine

Active ingredient: Orphenadrine citrate

Chemical name: (RS)-N,N-Dimethyl-2-[(2-methylphenyl)phenylmethoxy]ethanamine dihydrogen 2-hydroxypropane-1,2,3-tricarboxylate

CAS number: 4682-36-4

Chemical structure:


Active ingredient: Paracetamol

Chemical name: N-(4-Hydroxyphenyl)acetamide

CAS number: 103-90-2

Chemical structure:


Description

NORGESIC Tablets contain orphenadrine citrate 35 mg and paracetamol 450 mg.

Orphenadrine citrate is white or almost white, crystalline powder. It is sparingly soluble in water, and slightly soluble in alcohol. Paracetamol is a white or almost white, crystalline powder that is sparingly soluble in water and freely soluble in alcohol.

Excipients: Cellulose-microcrystalline, magnesium stearate, silica-colloidal anhydrous, starch-pregelatinised maize.

Pharmacology

Orphenadrine is a skeletal muscle relaxant. Paracetamol is an analgesic and antipyretic.

Indications

Tension headache, occipital headaches associated with spasm of skeletal muscles in the region of the head and neck. Acute and traumatic conditions of the limbs and trunk: sprains, strains, whiplash injuries, acute torticollis, prolapsed intervertebral disc.

indications

Glaucoma, prostatic hypertrophy or obstruction at the bladder neck, myasthenia gravis, oesophageal spasm and pyloric or duodenal obstruction.

Hypersensitivity to paracetamol or orphenadrine citrate.

Precautions

Orphenadrine citrate should be used with caution in patients with tachycardia, cardiac decompensation, coronary insufficiency or cardiac arrhythmias.

Paracetamol should be used with caution in patients with hepatic or renal dysfunction.

Concomitant treatment with other medicines that contain orphenadrine or paracetamol is not recommended.

Safety of continuous long-term therapy with orphenadrine has not been established. Therefore if orphenadrine is prescribed for prolonged use, periodic monitoring of blood, urine and liver function is recommended.

Use in pregnancy

Category B2. NORGESIC is not recommended for use during pregnancy.

Use in lactation

NORGESIC should not be taken during lactation as orphenadrine and paracetamol are excreted into breast milk.

Paediatric use

NORGESIC is not recommended for children under 12 years of age.

Use in the elderly

The elderly should be advised to take a reduced dosage as they may be more susceptible to anti-cholinergic side effects at regular doses.

Interactions with other medicines

Interactions have been reported between orphenadrine and phenothiazines and other drugs with anti-muscarinic properties. Concomitant use with alcohol or other CNS depressants should be avoided.

Anticoagulant dosage may require reduction if paracetamol medication is prolonged. Paracetamol absorption is increased by medicines that increase gastric emptying, e.g. metoclopramide, and decreased by medicines that decrease gastric emptying, e.g. propantheline, antidepressants with anticholinergic properties and narcotic analgesics. Paracetamol may increase chloramphenicol concentrations. The likelihood of paracetamol toxicity may be increased by the concomitant use of enzyme inducing agents such as alcohol or anticonvulsant medicines.

Effect on ability to drive or operate machinery

Orphenadrine may impair the ability of the patient to engage in potentially hazardous activities such as operating machinery or driving a motor vehicle; ambulatory patients should therefore be cautioned accordingly.

Adverse effects

Adverse effects are mainly due to the anti-cholinergic action of orphenadrine and are usually associated with higher doses.

Orphenadrine citrate

More common reactions

The known adverse effects include; dryness of the mouth, tachycardia, palpitation, urinary hesitancy or retention, blurred vision, dilation of the pupils, increased ocular tension, weakness, nausea, headache, dizziness, constipation and drowsiness. These effects can usually be eliminated by reducing the dose .

Less common reactions

Sedation, skin rashes and other allergic reactions are very uncommon adverse effects. Infrequently an elderly patient may experience some degree of mental confusion. Very rare cases of aplastic anaemia associated with the use of orphenadrine have been reported.

Paracetamol

Reports of adverse reactions are rare. Although the following reactions have been reported, a causal relationship to the administration of paracetamol has been neither confirmed nor refuted; dyspepsia, nausea, allergic and haematological reactions.

Dosage and administration

2 tablets three times daily.

Overdosage

No specific information is available on overdosage with NORGESIC.

Overdose of paracetamol can result in severe liver damage and sometimes acute renal tubular necrosis.

Symptoms and Signs

Orphenadrine overdosage: Known symptoms of overdose with orphenadrine include tachycardia, excitement, confusion and delirium leading to coma. Convulsions, dilated pupils and urinary retention may occur.

Paracetamol overdosage: Toxic symptoms following an overdose with paracetamol include vomiting, abdominal pain, hypotension, sweating, central stimulation with exhilaration and convulsions in children, drowsiness, respiratory depression, cyanosis and coma.

In adults, hepatotoxicity may occur after ingestion of a single dose of paracetamol 10 to 15g; a dose of 25g or more is potentially fatal.

Symptoms during the first two days of acute poisoning by paracetamol do not reflect the potential seriousness of the intoxication. Major manifestations of liver failure such as jaundice, hypoglycaemia and metabolic acidosis may take at least three days to develop.

Treatmen

Prompt treatment is essential even when there are no obvious symptoms.

In cases of overdosage, methods of reducing absorption of ingested medicine are important. Prompt administration of activated charcoal 50 g in 150 mL of water and 150 mL sorbitol 50% solution by mouth may reduce absorption. It is recommended that intravenous fluids such as normal saline be given concurrently. Gastric lavage is indicated if the patient is unwilling or unable to drink an activated charcoal/sorbitol mixture.

If the history suggests that paracetamol 150mg/kg body weight or 15 g total or more has been ingested, administer the following antidote:

Intravenous acetylcysteine 20%: Administer acetylcysteine immediately without waiting for positive urine test or plasma level results if 8 hours or less since overdose ingestion. Initial dose 150 mg/kg over 15 minutes, followed by continuous infusion of 50 mg/kg in glucose 5% 500 mL over four hours and 100 mg/kg in glucose 5% 1 L over 16 hours. If more than eight hours have elapsed since the overdose was taken, the antidote may be less effective.

Convulsions and delirium respond to relatively large doses of diazepam, preferably by mouth. Adequate hydration of the patient is important.

Presentation and storage conditions

Tablets (white, scored, marked N/C, on one side and no markings on the other) orphenadrine citrate 35 mg, paracetamol 450mg: 100s, 24s and 8s (bottle) and 24s (blister pack).

Store below 30°C.